MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® SKULL CLAMP RADIOLUCENT

PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® SKULL CLAMP RADIOLUCENT
Model Number 3034-00
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is not assumed that the pin force deviation on the torque screw of the returned skull clamp (<20 % at the force level reportedly applied during the procedure) was the cause of the slippage described.However, a contribution of this deviation to the described incident cannot be ruled out in general.It is suspected that cleaning parameters deviating from the specifications could have caused the deviation in the torque screw's pin force.The customer informed us that the positioning of the patient was changed during the surgery.Re-positioning the patient after fixation increases the risk of slippage due to higher forces acting on the headrest system and the patient's skull.It can not be excluded that this re-positioning also contributed to the reported incident.It has been reported that skull pins and a base unit from another manufacturer were used in combination with the skull clamp that was sent in.We recommend using our skull pins and base unit in combination with our skull clamps.Risks due to not permitted third party system combinations, specifically with skull pins from a third party manufacturer can not be excluded, as in this case.Furthermore, the condition of the third-party components used cannot be assessed (not available for inspection).It can therefore be ruled out that the use of system components from a third party manufacturer caused or contributed the described incident.In this context, we refer to our ifu instructions regarding the pinning technique for clamping the skull, which can often cause slippage and/or loss of clamping force: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".
 
Event or Problem Description
Customer informed our sales manager on may 16 that one of our products was involved in a case in which the patient sustained a laceration.

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® SKULL CLAMP RADIOLUCENT
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
Manufacturer (Section G)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
Manufacturer Contact
nicholas preissler
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
MDR Report Key22493407
Report Number3003923584-2025-00016
Device Sequence Number11799567
Product Code HBL
UDI-Device Identifier04250435502181
UDI-Public04250435502181
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K063494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair,Inspection
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3034-00
Device Catalogue Number3034-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown